Journal Article

Severe Anemia Secondary to a Probable Drug Interaction between Zidovudine and Valproic Acid

Tony Antoniou, Kevin Gough, Deborah Yoong and Gordon Arbess

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 38, issue 5, pages e38-e40
Published in print March 2004 | ISSN: 1058-4838
Published online March 2004 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/381760
Severe Anemia Secondary to a Probable Drug Interaction between Zidovudine and Valproic Acid

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

A 42-year-old man with human immunodeficiency virus (HIV) infection and a history of complex partial seizures developed severe anemia after the addition of valproic acid to his stable antiretroviral regimen of zidovudine, lamivudine, and abacavir. The inhibition of zidovudine glucuronidation by valproic acid and the resultant zidovudine hematologic toxicity is the proposed mechanism of the interaction.

Journal Article.  1850 words. 

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.